MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Intracranial Hemorrhage (1891); Respiratory Failure (2484)
Date of Event 11/07/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died via attached voluntary medwatch report #mw5175144.The patient was transferred on (b)(6) after presenting with stroke symptoms.The patient became bradycardic, and their national institutes of health (nih) stroke scale score worsened.A repeat ct revealed a new intracerebral hemorrhage, prompting administration of tranexamic acid (txa) and was transferred to another facility on (b)(6).Upon arrival, fibrinogen levels were 241, and no further txa was given.Blood pressure was managed with nicardipine, and clopidogrel was started.The patient remained communicative until respiratory failure developed on (b)(6), requiring intubation on (b)(6).Despite efforts to improve their condition, they failed spontaneous breathing trials and declined a tracheostomy.Terminal extubation was performed on (b)(6), and the patient passed away shortly after.Additional information has been requested regarding the details leading up to this event.
 
Additional Manufacturer Narrative
B2: updated outcomes attrib to adv event.B2: updated date of death.
 
Event or Problem Description
It was reported that the patient died via attached voluntary medwatch report #mw5175144.The patient was transferred on (b)(6) after presenting with stroke symptoms.The patient became bradycardic, and their national institutes of health (nih) stroke scale score worsened.A repeat ct revealed a new intracerebral hemorrhage, prompting administration of tranexamic acid (txa) and was transferred to another facility on (b)(6).Upon arrival, fibrinogen levels were 241, and no further txa was given.Blood pressure was managed with nicardipine, and clopidogrel was started.The patient remained communicative until respiratory failure developed on (b)(6), requiring intubation on (b)(6).Despite efforts to improve their condition, they failed spontaneous breathing trials and declined a tracheostomy.Terminal extubation was performed on (b)(6), and the patient passed away shortly after.Additional information has been requested regarding the details leading up to this event.It was further reported that the patient received tenecteplase prior to transfer, and within 8 hours of administration.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23157552
Report Number2124215-2025-67135
Device Sequence Number10102282
Product Code DQX
UDI-Device Identifier08714729295648
UDI-Public(01)08714729295648(17)280511(10)36501107
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0036501107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date10/30/2025
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexFemale